April A’s Story
My floxing happened in 2012, although 2009 was the first time I took Levaquin. My doctor had found it to be a suitable antibiotic to combat cellulitis which was a recurring problem in my legs. In May of 2012 I took it for the 6th time and on the third pill I called the doctor and went back in. I was in extreme pain in my legs. I thought the infection was getting worse. They legs were deep red almost all the way to the knees. My feet were 5 inches thick, and my pain was off the charts. He prescribed Prednisone and another round of Levaquin. While on the steroid pain and swelling subsided, but back on the Levaquin it was back. We tried the Prednisone alone and it got better temporarily. Every time I went off of it, the symptoms came back. My legs felt like I was being stung by thousands of bees. I went through 5 specialists over the course of the next couple of years trying to find out what was causing my symptoms and pain. No one had an answer. Meanwhile symptoms kept escalating and new ones got worse. The bee stinging I later learned was neuropathy and spread to my hands and arms at times. (Now on occasion it is body wide and even the skin on my face burns). Doctors were treating symptoms and with no diagnosis getting time off work was difficult. I eventually had to leave my job. By then I had ugly arm rashes, and sudden allergies to other medications that I did not have before. A single Ibuprofen had landed me in the ER minutes from death. I had difficulty with both Achilles tendons and one running from shoulder across my bicep. Earlier this year the correlation was finally made between the Levaquin I took and the symptoms I experience to this day. I am disabled. I walk with a cane and can only do short trips in the car. I spend the majority of my life in bed, unable to do some of the most simple things of self care. I had a busy and complicated career in Risk Management of a Credit Union. Now we live on food stamps and struggle to pay the light bill. This medicine ruined my life! Please, please do something to prevent this from happening to others.